# SDR CA090922003

- Difficulty date: September 17, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,164 hours
- System (JASC): 3234 · Landing Gear Selector
- Part: Handle
- Part number: GH115TA
- Condition: Malfunctioned
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS ENGAGED IN A LOCAL TRAINING FLIGHT. WHEN LANDING GEAR WAS SELECTED DOWN FOR THE APPROACH, IT WAS NOTED THAT NO INDICATION OF LANDING GEAR POSITION EXISITED. THE A/C HAD A COMPLETE LANDING GEAR LIGHT SYSTEM FAILURE. ALL `SAFE` AND `UNSAFE` POSITION LIGHTING IS CONTAINED IN THE LANDING GEAR SELECT ASSY. THE INSTRUCTOR COMMANDED A MISSED APPROACH TO TROUBLESHOOT THE INDICATION PROBLEM. MAINTENANCE WAS CONTACTED AND THE AIRCREW CONFIRMED ALL CIRCUIT BREAKER AND SWITCH POSITIONS. MAINTENANCE SUGGESTED THE SELECTION OF EMERGENCY EXTENSION AND A RETURN TO THE AERODROME WITH A FLY-PAST FOR VISUAL CONFIRMATION OF LANDING GEAR POSITION. FOLLOWING THE SUCCESSFUL FLY-PAST THE AIRCREW CONDUCTED A NORMAL CIRCUIT AND LANDED WITHOUT FURTHER INCIDENT. ARFF RESPONDED AND ONCE SHUT-DOWN, MAINTENANCE CONFIRMED THE GEAR WAS, IN FACT, MECHANICALLY LOCKED DOWN. ONCE IN THE HANGAR AND ON JACKS, ELECTRICAL POWER WAS SELECTED ON AND ALL LIGHTING WORKED AS NORMAL. MAINTENANCE TRIED TO FIND FAULT AT ALL RELATED WIRING HARNESSES AND CONNECTORS BUT COULD NOT DUPLICATE THE INDICATION FAULT. IT WAS DECIDED TO REMOVE THE LANDING GEAR HANDLE ASSEMBLY AND REPLACE IT WITH A FACTORY REPAIRED AND TESTED UNIT. THE REMOVED HANDLE ASSEMBLY IS BEING RETURNED TO FACTORY FOR TESTING. (TC 20090922003)
